# SDR CLC2005F00005

- Difficulty date: July 11, 2005
- Submitted: August 1, 2005
- Operation: Air carrier
- Aircraft: N140WE
- Make and model: Doug DC-10-40F
- Aircraft serial: 46920
- Engine: Pwa JT9D*
- System (JASC): 7160 · Engine Air Intake System
- Part: Seal
- Part number: ATL71033
- Condition: Damaged
- Location: Nr 2 Eng Inlet
- Part time: 59,475 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT CHECK, DAMAGE WAS FOUND TO NR 2 ENGINE INTAKE AND FAN BLADES.  ENGINE INTAKE HAS DAMAGE TO UPPER AND LWR BELLMOUTH ADAPTOR RINGS, INTAKE INLET LIP HAD SECTION OF SKIN BLOWN OUT, NUMEROUS CRACKS FOUND ALONG CIRCUMFERENCE AT ATTACH FASTENERS.  INLET SEAL TORN AT FWD END OF TOP ADAPTER RING AND L/E CHANNEL OF UPPER SEGMENT OF ADAPTER RING HAS SEVERAL CRACKS, 1 LG HOLE ON LT SIDE, ACOUSTIC MATERIAL DAMAGED FWD OF FAN BLADES.  BORESCOPE INSP OF NR 2 ENGINE FOUND FOD DAMAGE TO LPC AND HPC BEYOND MM LIMITS, REQUIRING ENG REMOVAL.  REPLACED NR 2 ENGINE.  REPLACING DAMAGED PIECES OF INTAKE L/E, BELL MOUTH ADAPTOR RINGS AND ACOUSTIC MATERIAL.  INSTRUCTED FLIGHT CREWS ON PROPER  THROTTLE MANAGEMENT.  (K)
